MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 COMPACT; STAPLE, IMPLANTABLE
Catalog Number SC60A
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/20/2023 d4: batch # unk a manufacturing record evaluation was performed for the finished sc60a, with lot/batch number a9d21n, and no non-conformances were identified.The investigation has been completed based on the information provided to date.If further information is received at a later date, the file will be updated.Complaint information is trended on a regular basis to determine if further investigation is warranted accordingly.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a colectomy, the device was used inside the body cavity.Then, the entire cartridge came off during use.There were no staples or other residues in the body.After anastomosis, the device locked out when the surgeon attempted to fire with the dislodged cartridge again.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/29/2024; d4: batch # 435c95.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one sc60a device was returned with no apparent damage and with a gst60b partially fired 1/16 reload loaded on the device.The returned device and reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.In addition, a tyvek was received along with the device.The event reported was confirmed and it is related to improper use of the device.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one piece sled forward and locking the reload.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 435c95, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/19/2024.D4: batch # 435c95.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one sc60a device was returned with no apparent damage, with a tyvek, and with a gst60b partially fired 1/16 reload loaded on the device.The returned device and reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.The returned reload was loaded into the device without difficulties and did not fall out during the visual and functional testing.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one piece sled forward and locking the reload.Please reference the instruction for use for more information.Device history review: a manufacturing record evaluation was performed for the finished device batch number 435c95, and no non-conformances were identified.

Brand Name
ECHELON FLEX 60 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key18367260
Report Number3005075853-2023-09697
Device Sequence Number18106951
Product Code GDW
UDI-Device Identifier10705036002710
UDI-Public10705036002710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSC60A
Device Lot NumberA9D21N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/05/2024
Not provided
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/29/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60B
Patient SexUnknown